MAUDE Adverse Event Report: VIEWRAY, INCORPORATED MRIDIAN LINAC SYSTEM; MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM

VIEWRAY, INCORPORATED MRIDIAN LINAC SYSTEM; MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM
Model Number 20000-01
Medical Device Problem Code Failure to Recalibrate (1517)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 20april2023 a user of viewray's mridian linac system reported an issue with their system's gantry angles measuring 1.7 degrees out of specification.On (b)(6) 2023 the gantry offsets were confirmed to be within specifications.Due to a mistake by a site operator on (b)(6) 2023, an emergency stop was mistakenly pressed causing the system to power down.Upon powering the system back on, the viewray onsite engineer identified that the inclinometer had failed resulting in an inclinometer replacement.On (b)(6) 2023, the site irradiated one patient and after treatment, the site discovered during quality assurance checks that the gantry angle was 1.7 degrees off.The site reported there were no consequences for the patient since the target volume was central and symmetrical, and therefore no relevant dose deviations occurred.This was confirmed by recalculation in the radiation planning system with different gantry angles.On (b)(6) 2023 viewray field service engineer calibrated the inclinometer and gantry offsets back to 0.0 degrees.The customer performed a starshot analysis to verify and confirm the inclinometer and gantry angles were within specifications.
 
Additional Manufacturer Narrative
Viewray is in process of obtaining additional information.A final report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
The root cause investigation was identified as a process failure occurred resulting in incorrect "inclinometerhardoffset" values within the motion controller "machinedata" file being used after system acceptance.Corrective action was initiated for this issue and no further action required, this issue was identified to be a one-off event caused by the incorrect data file being uploaded and the system not being commissioned correctly.

Brand Name
MRIDIAN LINAC SYSTEM
Common Device Name
MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM
Manufacturer (Section D)
VIEWRAY, INCORPORATED
815 e. middlefield road
mountain view CA 94043
Manufacturer (Section G)
VIEWRAY, INCORPORATED
815 east middlefield road
mountain view CA 94043
Manufacturer Contact
patrick jones
815 east middlefield road
mountain view, CA 94043
7196495345
MDR Report Key17101286
Report Number3011233554-2023-00002
Device Sequence Number20784334
Product Code IYE
UDI-Device Identifier00868029000346
UDI-Public010086802900034611200821
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20000-01
Device Catalogue Number20000-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown